Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 25, 2007, 12:01 AM CDT for Hidalgo County, Willacy County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 12:01 AM CDT (05:01 UTC)
- Expired
- May 25, 2007, 1:30 AM CDT
- In force
- 89 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 74 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 250502 FFWBRO TXC215-489-250630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1201 AM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS... SOUTHWESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS... * UNTIL 130 AM CDT * AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA...ESPECIALLY IN AN AREA FROM SEBASTIAN TO LYFORD. FROM 3 TO 4 INCHES OF RAINFALL HAS BEEN RECEIVED IN THIS AREA DURING THE PAST HOUR AND A HALF. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2637 9797 2634 9777 2654 9784 2656 9806 $$ PHILO
1 follow-up statement
000 WGUS74 KBRO 250529 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1224 AM CDT FRI MAY 25 2007 TXC215-489-250630- HIDALGO TX-WILLACY TX- 1224 AM CDT FRI MAY 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR SOUTHWESTERN WILLACY AND EAST CENTRAL HIDALGO COUNTIES... AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING WERE TRAINING OVER SOUTHWESTERN WILLACY COUNTY NEAR LYFORD. RAINFALL AMOUNTS OF 4 INCHES IN THIS REGION WILL CAUSE FLASH FLOODING IN THIS REGION. REMEMBER...IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE DRIVING YOUR VEHICLE...TURN AROUND...DONT DROWN. FLOODED ROADWAYS WILL CREATE PROBLEMS IN THIS AREA FOR PERSONS DRIVING THEIR VEHICLE TONIGHT. EXPECT PONDED ROADWAYS AND DRIVE ACCORDING TO WEATHER CONDITIONS...SLOWING DOWN AND MAINTAINING EXTREME CAUTION. THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LAT...LON 2637 9797 2634 9777 2654 9784 2656 9806 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 9:36 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 24, 9:36 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 936 PM CDT THU MAY 24 2007 .DISCUSSION...AS SOON AS ONE TAKES A PESSIMISTIC VIEW THINGS CHANGE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ADVANCE ACROSS THE RIVER INTO THE WESTERN CWA WHILE STREAMERS ARE INCREASING BUT REMAINING ISOLATED ACROSS THE EASTERN COUNTIES. WILL ISSUE A QUICK UPDATE TO REFLECT THESE CHANGES. HEAVY RAIN IS POSSIBLE ACROSS STARR...ZAPATA AND JIM HOGG COUNTIES. && .MARINE...AT 7 PM BUOY 20 REPORTED EAST WINDS AT 18 KNOTS WITH GUSTS TO 21 KNOTS AND SEAS AT 5 FEET WITH A 7 SECOND PERIOD. A PERSISTENT HIGH PRESSURE RIDGE EXTENDING ACROSS THE GULF OF MEXICO CONTINUES PRODUCING MODERATE EAST TO SOUTHEAST WINDS OVER THE COASTAL WATERS...WHICH WILL RESULT IN AN INCREASE IN EASTERLY SWELLS OVER THE WESTERN GULF OF MEXICO THROUGH THIS WEEKEND. A SMALL CRAFT ADVISORY WILL BE IN EFFECT OVERNIGHT TONIGHT AND MAY BE NECESSARY OVER PORTIONS OF THE GULF COASTAL WATERS AT TIMES THROUGH SATURDAY DUE TO THE SWELLS. A WEAK COLD FRONT WILL STALL OVER CENTRAL TEXAS BY TONIGHT AND GRADUALLY DISSIPATE. THE PROXIMITY OF THE DISSIPATING FRONTAL BOUNDARY WILL INCREASE THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING OVER PORTIONS OF THE MARINE AREAS FRIDAY AND SATURDAY. AVIATION...VFR CONDITIONS WITH MODERATE SOUTHEASTERLY WINDS AND PARTLY CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. THE WINDS WILL BECOME LIGHT OVERNIGHT. CLOUDINESS WILL INCREASE EARLY FRIDAY MORNING AND THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE CWA FRIDAY. ANY SHOWERS OR THUNDERSTORMS MAY REDUCE CEILINGS OR VISIBILITIES TO MVFR OR IFR CONDITIONS. OTHERWISE VFR CONDITIONS WITH MODERATE SOUTHEASTERLY WINDS WILL PREVAIL OVER THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. PREV DISCUSSION...ISSUED 149 PM CDT THU MAY 24 2007... DEEP UPPER TROUGH OVER THE WESTERN US WILL BEGIN TO GRADUALLY DRIFT EAST INTO THE CENTRAL US DURING THE NEXT FEW DAYS. THIS WILL DISPLACE THE DOMINANT RIDGE THAT HAS BEEN OVERHEAD DURING THE LAST WEEK. SHORTWAVES ARE EXPECTED TO ROTATE AROUND THE PERIPHERY OF THE TROUGH AND SWEEP THROUGH TEXAS FOR MOST OF THE NEXT 7 DAYS. AT THE LOWER LEVELS...DEEP MOISTURE CONTINUES TO POUR INLAND DUE TO THE CONSISTENT SOUTHEAST FLOW. CAPPING HAS DECREASED AND PWAT VALUES HAVE GRADUALLY INCREASED TO JUST UNDER 2 INCHES DURING THE LAST COUPLE DAYS. THIS HAS PRIMED THE ATMOSPHERE FOR SOME WELL NEEDED RAIN. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MORE NUMEROUS STARTING TOMORROW DUE TO ABOVE MENTIONED TROUGH AND SHORTWAVES...PLUS HEAT DIFFERENTIAL AND NIL CAP WILL ALLOW THE SEABREEZE TO PROVIDE A MUCH BETTER FOCUSING MECHANISM. HAVE GONE AND RAISED POPS TO CHANCE CAT THROUGH SUNDAY...AND MAY NEED TO BE EXTENDED INTO THE NEW WEEK IS THE UPPER TROUGH EXITS SLOWER THAN PROGGED. WITH HIGH PWATS...THE CHANCE FOR HEAVY DOWNPOURS IS INCREASED...SO HAVE ADDED SUCH WORDING INTO THE FORECAST. LONGER RANGE MODELS CONTINUE THE TREND OF RAINFALL INTO THE NEW WEEK...MAINLY DIURNAL PRECIP ASSOCIATED WITH THE SEABREEZE. MODELS ARE HAVING TROUBLE WITH WHAT TO DO WITH THE UPPER TROUGH...SOME EJECTING IT TO THE NORTHEAST LATE NEXT WEEK..SOME STALLING IT OVER THE NORTHWEST GULF ASSOCIATED WITH AN OMEGA BLOCK OVER THE WESTERN US. WILL NEED TO BE WATCHED...AS PRECIP ACCUMULATION COULD RISE QUICKLY ACROSS TEXAS THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 84 74 85 / 20 40 20 40 BROWNSVILLE 76 86 71 86 / 20 40 20 40 HARLINGEN 74 85 71 87 / 20 40 20 40 MCALLEN 76 88 72 87 / 30 40 20 40 RIO GRANDE CITY 75 88 73 87 / 50 40 20 40 SOUTH PADRE ISLAND 77 82 78 84 / 20 40 20 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR GMZ170-175. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 59/63
Hazardous weather outlook, May 24, 9:44 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 944 PM CDT THU MAY 24 2007 TXZ248>257-251100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 944 PM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE GULF COASTAL WATERS FROM MIDNIGHT THROUGH 7 AM FRIDAY. THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES WILL BE POSSIBLE OVER PORTIONS OF THE MARINE AT TIMES FRIDAY AND SATURDAY. THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARTIN
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:43 AM CDT | Flash Flood Warning | BRO | Cameron | 62 min |
| May 25, 11:02 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 32 hr |
| May 25, 11:03 AM CDT | Flash Flood Warning | BRO | Willacy | 57 min |
| May 25, 11:22 AM CDT | Marine Weather Statement | BRO | 98 min | |
| May 25, 11:23 AM CDT | Flash Flood Warning | BRO | Kenedy | 67 min |
| May 25, 12:17 PM CDT | Special Marine Warning | BRO | 58 min | |
| May 25, 12:28 PM CDT | Flash Flood Warning | BRO | Kenedy | 62 min |
| May 25, 1:21 PM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 84 min |
| May 25, 1:32 PM CDT | Flash Flood Warning | BRO | Kenedy | 88 min |
| May 25, 1:46 PM CDT | Flash Flood Warning | BRO | Hidalgo | 59 min |
| May 25, 2:50 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 115 min |
| May 25, 4:55 PM CDT | Flash Flood Warning | BRO | Cameron | 95 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.